Alert archive / Washington / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Spokane, WA

July 16, 2018

NWS Spokane, WA issued this red flag warning at Jul 16, 2018, 2:25 PM PDT. It took effect at Jul 17, 2018, 1:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2018, 2:25 PM PDT (21:25 UTC)
In effect from
Jul 17, 2018, 1:00 PM PDT
Expired
Jul 18, 2018, 10:00 PM PDT
In force
33 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

085 
WWUS86 KOTX 162125
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
225 PM PDT Mon Jul 16 2018

...Hot Dry and Windy Conditions Tuesday and Wednesday...

.Hot and dry conditions coupled with gusty westerly winds will
create hazards fire weather conditions in central Washington on
Tuesday and Wednesday. Temperatures will be near 100 degrees with
relative humidites around 15 percent. Cooler and moister air will
bring up the humidites in the Kittitas Valley on Wednesday so the
Red Flag Warning will only be for Tuesday afternoon and evening. 
Elsewhere the warning will continue for Tuesday afternoon through
Wednesday evening.

WAZ676-171400-
/O.NEW.KOTX.FW.W.0006.180717T2000Z-180718T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
225 PM PDT Mon Jul 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 8 PM PDT Tuesday.

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 10 to 20 mph with gusts up to 25 mph.

* Relative Humidities: 11 to 20 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels will
  promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-677-171400-
/O.NEW.KOTX.FW.W.0006.180717T2300Z-180719T0500Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
225 PM PDT Mon Jul 16 2018

...RED FLAG WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 PM PDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL
WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 4 PM Tuesday to 10 PM PDT Wednesday.

* Affected Area: Fire Weather Zone 673 East Washington Northern
  Columbia Basin and Fire Weather Zone 677 East Washington Central
  Cascade Valleys.

* Winds: West 10 to 20 mph with gusts up to 25 mph.

* Relative Humidities: 8 to 20 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels will
  promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
122 
WWUS86 KOTX 171315
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
615 AM PDT Tue Jul 17 2018

...Hot Dry and Windy Conditions Today and Wednesday...

.Hot and dry conditions coupled with gusty westerly winds will
create hazardous fire weather conditions in central Washington 
today and Wednesday. Temperatures will be near 100 degrees with 
relative humidites around 15 percent. Cooler and moister air will 
bring up the humidites in the Kittitas Valley on Wednesday so the 
Red Flag Warning will only be for Tuesday afternoon and evening. 
Elsewhere the warning will continue through Wednesday evening.

WAZ676-180300-
/O.CON.KOTX.FW.W.0006.180717T2000Z-180718T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
615 AM PDT Tue Jul 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
KITTITAS VALLEY...

* Affected Area: Fire Weather Zone 676 East Washington South
  Central Cascade Valleys.

* Winds: West 10 to 20 mph. Gusts up to 25 mph in the afternoon 
  increasing to 30 mph during the evening.

* Relative Humidities: 8 to 20 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-677-180300-
/O.CON.KOTX.FW.W.0006.180717T2300Z-180719T0500Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
615 AM PDT Tue Jul 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL
WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN...

* Affected Area: Fire Weather Zone 673 East Washington Northern
  Columbia Basin and Fire Weather Zone 677 East Washington Central
  Cascade Valleys.

* Winds: West 10 to 20 mph. Gusts up to 25 mph today and up to 30
  mph Wednesday.

* Relative Humidities: 8 to 20 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
453 
WWUS86 KOTX 180258
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
758 PM PDT Tue Jul 17 2018

...Very Warm, Dry and Windy Conditions continue Wednesday...

.Very warm and dry conditions coupled with gusty westerly winds 
will create hazardous fire weather conditions for parts of central
Washington through this evening and again Wednesday afternoon and
evening. Daytime highs for Wednesday will be in the 90s with 
relative humidites around 15 percent under the gusty winds. These
conditions will raise fire concerns with the potential for 
increased fire spread.

WAZ676-180400-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-180718T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
758 PM PDT Tue Jul 17 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY IN THE KITTITAS VALLEY...

Despite the gusty west winds, cooler and moister air will raise 
humidites in the Kittitas Valley overnight and Wednesday. 

$$

WAZ673-677-181400-
/O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
758 PM PDT Tue Jul 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON CASCADE
VALLEYS AND THE WESTERN COLUMBIA BASIN... 

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673) and Fire Weather Zone 677 East 
  Washington Central Cascade Valleys (Zone 677).

* Winds: West 10 to 20 mph with gusts up to 25 mph, especially
  through this evening and then again Wednesday afternoon and 
  evening. 

* Relative Humidities: 8 to 20 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
302 
WWUS86 KOTX 181218
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
518 AM PDT Wed Jul 18 2018

...Warm, Dry and Windy Conditions today...

.Very warm and dry conditions coupled with gusty westerly winds
will create hazardous fire weather conditions for parts of
central Washington through this evening. Daytime highs will be in
the 90s with relative humidites around 15 percent under the gusty
winds. These conditions will raise fire concerns with the 
potential for increased fire spread.

WAZ673-677-182300-
/O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
518 AM PDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON
CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673) and Fire Weather Zone 677 East 
  Washington Central Cascade Valleys (Zone 677).

* Winds: West 10 to 20 mph with gusts up to 25 mph, especially 
  through this evening and then again Wednesday afternoon and 
  evening.

* Relative Humidities: 8 to 23 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
079 
WWUS86 KOTX 182115
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
215 PM PDT Wed Jul 18 2018

...Warm, Dry and Breezy conditions continue...

.Warm and dry conditions coupled with gusty westerly winds will 
create hazardous fire weather conditions for parts of central 
Washington during the afternoon and evenings through Friday.
These conditions will raise concerns for increased fire spread
potential.


WAZ673-677-191400-
/O.NEW.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/
/O.NEW.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/
/O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
215 PM PDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM LATE 
MORNING UNTIL EARLY EVENING TODAY THROUGH FRIDAY FOR WIND AND LOW
RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADE VALLEYS AND
THE WESTERN PORTION OF THE COLUMBIA BASIN...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM PDT Thursday and Friday. This is in addition to
a Red Flag Warning which remains in effect until 10 PM PDT this
evening. 

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673) and Fire Weather Zone 677 East 
  Washington Central Cascade Valleys (Zone 677).

* Winds: West 10 to 20 mph with gusts up to 25 mph.

* Relative Humidities: 12 to 22 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ676-191400-
/O.NEW.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/
/O.NEW.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
215 PM PDT Wed Jul 18 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY AND
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
SOUTH CENTRAL CASCADE VALLEYS...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM PDT Thursday. A Red Flag Warning has also been
issued from 11 AM to 9 PM PDT Friday.

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 13 to 31 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
189 
WWUS86 KOTX 190455
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
955 PM PDT Wed Jul 18 2018

...Warm, Dry and Breezy weather continue through the work week...

.Warm and dry conditions coupled with gusty westerly winds will
create hazardous fire weather conditions for parts of central
Washington during the afternoon and evenings Thursday and  
Friday. These conditions will raise concerns for increased fire 
spread potential.

WAZ673-677-191300-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/
/O.CON.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/
/O.CON.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
955 PM PDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
CENTRAL CASCADE VALLEYS AND THE WESTERN PORTION OF THE COLUMBIA
BASIN...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
CENTRAL CASCADE VALLEYS AND THE WESTERN PORTION OF THE COLUMBIA
BASIN...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673) and Fire Weather Zone 677 East 
  Washington Central Cascade Valleys (Zone 677).

* Winds: West 10 to 15 mph with gusts up to 25 mph.

* Relative Humidities: 11 to 21 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ676-191300-
/O.CON.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/
/O.CON.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
955 PM PDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
SOUTH CENTRAL CASCADE VALLEYS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
SOUTH CENTRAL CASCADE VALLEYS...

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 13 to 25 percent.

* Impacts: Gusty winds and low relative humidity on dry fuels 
  will promote rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 10:39 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 16, 10:39 AM PDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1039 AM PDT Mon Jul 16 2018

.SYNOPSIS...
Today and tomorrow will be hot with mid to upper 90s common across
the Inland Northwest. A Heat Advisory is in effect for Moses
Lake, Omak and Wenatchee where triple digit heat is expected today
and tomorrow. Temperatures won't be as hot Wednesday through
Friday, but will remain above average. The potential for a cold
front over the weekend may bring readings down close to normal.

&&

.DISCUSSION...
Low pressure system over northeast Oregon is slowly moving to the
east, but mid/high clouds from it are spreading north into our
forecast area. These clouds will be thinning as the move north
through the rest of the day and this evening, interrupting an
otherwise blue sky. Otherwise we're looking at a hot day across
the region, with the hottest weather in central Washington.
Temperatures tomorrow will be similar before cooling arrives on
Wednesday.  RJ

&&

.AVIATION...
18Z TAFS: VFR weather for the area through the next 24 hours.
Mid/high clouds will spread over the area from the south. Winds
will be generally light with the usual day/evening wind shifts.
RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        95  66  95  62  90  60 /   0   0   0   0   0   0
Coeur d'Alene  94  60  94  58  88  56 /   0   0   0   0   0   0
Pullman        93  61  94  57  89  56 /   0   0   0   0   0   0
Lewiston       99  67 101  65  96  63 /   0   0   0   0   0   0
Colville       97  58  98  56  94  55 /   0   0   0   0   0  10
Sandpoint      91  55  92  53  87  53 /   0   0   0   0   0  10
Kellogg        91  57  91  56  86  54 /   0   0   0   0   0   0
Moses Lake    101  61 101  60  95  59 /   0   0   0   0   0   0
Wenatchee     100  69  99  66  94  63 /   0   0   0   0   0   0
Omak          100  64 101  62  96  59 /   0   0   0  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Heat Advisory from 2 PM this afternoon to 8 PM PDT Tuesday for
     Moses Lake Area-Okanogan Valley-Upper Columbia Basin-
     Waterville Plateau-Wenatchee Area.

&&
Hazardous weather outlook, Jul 16, 5:02 AM PDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
502 AM PDT Mon Jul 16 2018

WAZ034-035-041-043-044-171215-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
502 AM PDT Mon Jul 16 2018

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY through Tuesday

Very hot temperatures are expected through Tuesday. Mid 90s to
lower 100s will lead to heat related hazards such as dehydration
and heat stress.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

IDZ001>004-026-027-WAZ031>033-036>038-042-171215-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
502 AM PDT Mon Jul 16 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

Nearby

Red Flag Warnings in Washington, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.